Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, WV

March 19, 2012Braxton County, West Virginia

NWS Charleston, WV issued this special weather statement at Mar 19, 2012, 12:13 AM EDT for Braxton County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2012, 12:13 AM EDT (04:13 UTC)
Expired
Mar 19, 2012, 12:45 AM EDT
In force
32 min
Issued by
NWS Charleston, WV

County Braxton County, WV

The radar

The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WWUS81 KRLX 190413
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 AM EDT MON MAR 19 2012

WVZ016-018-027-028-190445-
BRAXTON WV-CALHOUN WV-CLAY WV-ROANE WV-
1213 AM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ROANE...NORTH
CENTRAL CLAY...SOUTHERN CALHOUN AND SOUTHWESTERN BRAXTON COUNTIES...

AT 1206 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST
OF SPENCER...MOVING EAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. 

THIS STORM WILL BE NEAR NICUT AROUND 1220 AM...NEBO AROUND 1225 AM...
ROSEDALE AROUND 1230 AM...SERVIA AROUND 1235 AM...WILSIE AROUND 1240
AM AND FRAMETOWN AROUND 1245 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
36 AND 58.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3854 8076 3856 8079 3854 8083 3860 8123
      3878 8120 3877 8104 3876 8103 3877 8102
      3872 8098 3876 8091 3875 8072

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Mar 18, 10:00 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 18, 10:00 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 PM EDT SUN MAR 18 2012

.SYNOPSIS...
WEAK FLOW WITH SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING.
RIDGING ALOFT AND SLIGHTLY DRIER AIR TUESDAY THROUGH THURSDAY.
ANOTHER LOW PRESSURE SYSTEM AFFECTS THE AREA FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
10PM UPDATE...ONLY CHANGE WAS TO DECREASE POPS OVER SOUTHERN HALF
OF CWA AND RAISE POPS OVER NORTHERN ZONES WHERE CONVECTION STILL
PERSISTS AT THIS HOUR. OTHERWISE...NO MAJOR CHANGES NEEDED.

PREVIOUS DISCUSSION FOLLOWS... ONE MID LEVEL VORT CENTER EXITS
EASTERN PORTION OF THE FORECAST AREA...AS ANOTHER ENTERS FROM THE
WEST. MATURE FEATURE EXITING THE EASTERN MOUNTAINS CONTAINS MAINLY
WEAKENING STRATIFORM PRECIPITATION...WHILE THE FEATURE MOVING
ACROSS SOUTHEAST OHIO IS JUST STARTING TO GENERATE MORE CONVECTIVE
SHOWER AND THUNDERSTORM DEVELOPMENT. MAIN FOCUS FOR SHOWER
DEVELOPMENT WILL BE ACROSS SOUTHEAST OH AND CENTRAL WV AS THIS MID
LEVEL VORT CENTER TRACKS ACROSS THE FORECAST AREA.
HOWEVER...CONVECTIVE DEVELOPMENT MAY ALSO OCCUR ACROSS CENTRAL KY
AND MOVE INTO SOUTHERN COALFIELDS WHERE FLASH FLOOD WATCH REMAINS
IN PLACE FOR THREE COUNTIES.

FOR TEMPS...MAINLY USED SREF BIAS CORRECTED GRIDS FOR MAX AND MIN
TEMPS FOR TONIGHT AND MONDAY WITH SOME MINOR TWEAKS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE MAIN THEME FOR THIS PERIOD WILL BE THE CONTINUED WELL ABOVE
NORMAL TEMPERATURES FOR THIS TIME OF YEAR.  BUT THE DEW POINTS
WILL ALSO REMAIN HIGHER THAN NORMAL...MOSTLY IN THE LOW AND MID 50S.

SHOWERS MAY LINGER MONDAY EVENING ACROSS THE ROUTE 50 CORRIDOR ON
NORTH AND DOWN INTO THE CENTRAL MOUNTAINS.

THE WEAK LOW LEVEL FLOW...UNDER THE BUILDING MID LEVEL RIDGE...WILL
TURN TO SOUTHEAST ON TUESDAY. MOISTURE REMAINS MARGINAL.  WILL LEAVE
SOME 20 TO 30 POPS ON OUR UPSLOPE AREAS...INCLUDING THE BKW VCNTY
BOTH TUESDAY...AND NOW...WILL INCLUDE THAT PATTERN FOR WEDNESDAY
TOO. THOSE POPS MAY MOVE FURTHER WEST...OR WNW...INTO ERN KENTUCKY
ON WEDNESDAY TOO.

HARD TO BELIEVE WE CONTINUE TO FORECAST OVERNIGHT MINIMUM
TEMPERATURES ALMOST AS WARM AS OUR NORMAL HIGH TEMPERATURE...
SUCH AS THE MID 50S FOR THE LOWLANDS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER RIDGE HOLDS OFF S/W TROF TO THE W LONG ENOUGH TO KEEP THE
WEATHER DRY THROUGH THU...SAVE PERHAPS FOR SCATTERED DIURNAL
CONVECTION.  AFTER THAT...MODEL DIFFERENCES ARISE ON TIMING OF UPPER
LOW AS IT TRACKS THROUGH A LONG WAVE RIDGE POSITION.  KEY IS TIMING
OF NORTHERN STREAM S/W ENERGY OVER TOP OF SAID RIDGE...WHICH AFFECTS
TIMING OF THE UPPER LOW AND HOW FAR N OR S IT ENDS UP AS IT
APPROACHES THE E COAST OVER THE WEEKEND.

WENT LARGELY WITH HPC ON POP AND SKY FOR TIMING...WHICH WOULD HAVE
SYSTEM APPROACHING THU NT AND FRI AND THEN MOVES THROUGH FRI NT AND
SAT.  LOOKS LIKE SYSTEM WILL BE WEAKENING AS IT APPROACHES...BUT
STILL MOISTURE LADEN...WITH PW VALUES OF BETWEEN 1.2 TO 1.35
INCHES...NOT ONLY WAY ABOVE NORMAL...BUT IN FACT IN THE 99TH
PERCENTILE...FOR THIS TIME OF YEAR.  SO ANY RAINFALL WITH SHOWERS
AND THUNDERSTORMS ASSOCIATED WITH THIS FEATURE COULD BECOME
EXCESSIVE.  WILL LEAVE WATER MENTION IN RWS BUT CONTINUE TO KEEP
OUT OF HWO FROM THIS DISTANCE...PARTICULARLY GIVEN TIMING
UNCERTAINTY.

THE WEATHER SHOULD DRY OUT AND COOL DOWN A BIT IN THE WAKE OF THIS
SYSTEM LATE IN THE WEEKEND.

MINOR CHANGES TO TEMPERATURES VIA BLENDING IN CONSALL OR BCCONSALL.
HAVE THU A LITTLE WARMER AND THEN SLOWER COOLING TREND INTO THE
WEEKEND WITH SYSTEM MOVING THROUGH.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED IN ASSOCIATION
WITH A SHORTWAVE TROUGH PUSHING EAST ACROSS THE AREA. BULK OF
CONVECTION IS OVER SOUTHEAST OHIO. EXPECT STRONG WIND GUSTS AND
HAIL IN ASSOCIATION WITH ANY THUNDERSTORM ACTIVITY. BULK OF STORMS
WILL DISSIPATE AFTER 03Z. OTHERWISE...MAINLY VFR
CONDITIONS...ALTHOUGH EXPECT BRIEF MVFR/IFR CONDITIONS WITH ANY
CONVECTION. VFR EXPECTED ON MONDAY...ALTHOUGH SCATTERED SHOWERS
AND THUNDERSTORMS WITH BRIEF MVFR/IFR CONDITIONS ARE EXPECTED
AGAIN.

COULD BE SOME PATCHY MVFR FOG TONIGHT...PARTICULARLY WEST WHERE
BETTER CLEARING SHOULD TAKE PLACE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE...HIGH.

ALTERNATE SCENARIOS: DEVELOPMENT/LOCATION OF ANY FOG LATE TONIGHT WILL BE
DEPENDENT ON THE AMOUNT OF CLEARING THAT CAN TAKE PLACE...AND
WHETHER OR NOT WINDS BECOME CALM OVERNIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY
OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL
INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT
ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH
MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE
MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
BKW CONSISTENCY  H    H    M    M    M    M    H    H    H    H    H    H
EKN CONSISTENCY  H    H    M    M    M    M    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  MON 03/19/12
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    L    L    L    L    L    L    H
BKW CONSISTENCY  H    H    M    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    M    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    M    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z TUESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/KTB/TRM
NEAR TERM...KMC/SL
SHORT TERM...KTB
LONG TERM...TRM
AVIATION...SL
Hazardous weather outlook, Mar 18, 10:05 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1005 PM EDT SUN MAR 18 2012

KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>016-024>028-
030>040-046-047-200215-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-
PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
1005 PM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-WVZ009>011-017>020-029-200215-
PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-GILMER-
1005 PM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH LATE TONIGHT
ACROSS SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. LARGE HAIL AND
HEAVY RAINFALL ARE THE PRIMARY THREATS WITH ANY CONVECTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 18, 10:56 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1056 PM EDT SUN MAR 18 2012

OHZ075-076-085-190330-
ATHENS OH-MEIGS OH-WASHINGTON OH-
1056 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL AFFECT ATHENS...NORTHEASTERN MEIGS AND
SOUTHWESTERN WASHINGTON COUNTIES...

AT 1052 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF NELSONVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR STROUD RUN STATE PARK AROUND 1110 PM AND
COOLVILLE AROUND 1130 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3947 8205 3946 8206 3946 8203 3929 8167
      3909 8185 3936 8229 3947 8223 3947 8218
      3951 8217 3952 8216
Local storm report, Mar 18, 11:00 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1100 PM EDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HAIL             9 NE SANDYVILLE         39.00N  81.54W
03/18/2012  E0.70 INCH       JACKSON            WV   CO-OP OBSERVER

            OBSERVED DIME SIZE HAIL FOR OVER A 5 MINUTE PERIOD

&&

EVENT NUMBER RLX1200201

SL
Special weather statement, Mar 18, 11:06 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1106 PM EDT SUN MAR 18 2012

WVZ008-016>019-190345-
CALHOUN WV-JACKSON WV-RITCHIE WV-ROANE WV-WIRT WV-
1106 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JACKSON...
NORTHWESTERN CALHOUN...NORTHWESTERN ROANE...SOUTHWESTERN RITCHIE AND
WIRT COUNTIES...

AT 1101 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF ELIZABETH...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR LUCILLE AROUND 1120 PM...CHERRY AROUND 1130
PM...CRESTON AROUND 1140 PM AND MUNDAY AROUND 1150 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3887 8110 3887 8159 3904 8161 3903 8159
      3903 8158 3906 8154 3911 8112
Local storm report, Mar 18, 11:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1141 PM EDT SUN MAR 18 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1111 PM     HAIL             ATHENS                  39.31N 82.08W
03/18/2012  U0.25 INCH       ATHENS             OH   PUBLIC

&&

NNNN
Special weather statement, Mar 18, 11:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1144 PM EDT SUN MAR 18 2012

WVZ016-018-027-028-190415-
BRAXTON WV-CALHOUN WV-CLAY WV-ROANE WV-
1144 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLAY...
SOUTHEASTERN ROANE...SOUTHERN CALHOUN AND SOUTHWESTERN BRAXTON
COUNTIES...

AT 1136 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
SPENCER...MOVING EAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR LEFT HAND AROUND 1150 PM...TARIFF AROUND 1155
PM...WALLBACK AROUND 1205 AM...CHLOE AROUND 1210 AM AND NEBO AROUND
1215 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
25 AND 49.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3853 8091 3858 8141 3876 8140 3877 8104
      3877 8103 3872 8098 3877 8089
Special weather statement, Mar 19, 12:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 AM EDT MON MAR 19 2012

WVZ016-018-027-028-190445-
BRAXTON WV-CALHOUN WV-CLAY WV-ROANE WV-
1213 AM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ROANE...NORTH
CENTRAL CLAY...SOUTHERN CALHOUN AND SOUTHWESTERN BRAXTON COUNTIES...

AT 1206 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST
OF SPENCER...MOVING EAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR NICUT AROUND 1220 AM...NEBO AROUND 1225 AM...
ROSEDALE AROUND 1230 AM...SERVIA AROUND 1235 AM...WILSIE AROUND 1240
AM AND FRAMETOWN AROUND 1245 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
36 AND 58.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3854 8076 3856 8079 3854 8083 3860 8123
      3878 8120 3877 8104 3876 8103 3877 8102
      3872 8098 3876 8091 3875 8072

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 11:06 PM EDTSpecial Weather StatementRLXWirt39 min
Mar 18, 11:23 PM EDTSevere Thunderstorm WarningRLXJackson, Wood30 min
Mar 18, 11:44 PM EDTSpecial Weather StatementRLXRoane31 min
Mar 19, 1:20 AM EDTSpecial Weather StatementRLXPleasants, Tyler25 min
Mar 19, 2:07 AM EDTSevere Thunderstorm WarningRLXWood38 min
Mar 19, 3:18 AM EDTSpecial Weather StatementRLXJackson27 min
Mar 19, 3:28 AM EDTSpecial Weather StatementRLXClay32 min
Mar 19, 4:05 AM EDTSpecial Weather StatementRLXRoane25 min
Mar 19, 4:11 AM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Roane49 min
Mar 19, 4:41 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Wirt34 min
Mar 19, 5:17 AM EDTSpecial Weather StatementRLXJackson, Roane28 min
Mar 19, 9:42 AM EDTSpecial Weather StatementRLXClay, Fayette, Kanawha, Nicholas2 hr
Mar 19, 4:35 PM EDTSpecial Weather StatementRLXWood25 min
Mar 19, 5:13 PM EDTSpecial Weather StatementRLXRitchie47 min
Mar 19, 5:24 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wood36 min
Mar 19, 5:59 PM EDTSpecial Weather StatementRLXTyler31 min
Mar 19, 6:29 PM EDTSpecial Weather StatementRLXDoddridge, Tyler46 min
Mar 19, 6:54 PM EDTSpecial Weather StatementRLXUpshur36 min
Mar 19, 7:03 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Lewis, Upshur27 min
Mar 19, 7:43 PM EDTSpecial Weather StatementRLXBarbour32 min
Mar 19, 7:45 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis, Randolph, Upshur45 min
Mar 18, 8:18 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry42 min
Mar 18, 8:40 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan35 min
Mar 18, 9:14 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington46 min
Mar 18, 9:26 PM EDTSevere Thunderstorm WarningRLXAthens, Perry34 min
Mar 18, 9:59 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry, Washington46 min
Mar 18, 10:56 PM EDTSpecial Weather StatementRLXAthens34 min
Mar 18, 11:28 PM EDTFlash Flood WarningRLXAthens, Vinton2 hr
Mar 19, 1:58 AM EDTSpecial Weather StatementRLXAthens32 min
Mar 19, 2:58 PM EDTSpecial Weather StatementRLXAthens2 hr
Mar 19, 3:09 PM EDTSpecial Weather StatementRLXAthens36 min
Mar 19, 3:49 PM EDTSpecial Weather StatementRLXAthens71 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.